MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION LIKORALL 242 S, WHITE; LIFT PATIENT NON AC POWERED

BAXTER HEALTHCARE CORPORATION LIKORALL 242 S, WHITE; LIFT PATIENT NON AC POWERED
Model Number 3122010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Fall (1848)
Date of Event 12/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when a patient was being moved from the bed with a likorall 242 lift, the ¿suspension eyelet on the lifting jumper broke¿ causing the patient to fall.The customer reported ¿lighter physical injuries¿ because the patient landed on the bed, but the fall caused fears.The local baxter team in sweden obtained the following additional information.The female patient was reported to be between 65-85 years old and weighed 46-90 kg.At the time of the reported incident, the likorall 242 was being used with a universal slingbar 450 (prod.No.3156085) and a guldmann basic basic l sling.The composite hook on the universal slingbar broke when the patient was raised 20 cm above the bed and the patient¿s forehead hit the siderail of the bed.The nurse assessed the patient¿s vital signs and skin status, and no treatment was required.
 
Additional Manufacturer Narrative
Likorall overhead lift is intended for use in, health care, intensive care and rehabilitation.Likorall overhead lift is designed for fixed installation and free-standing lift systems.All common lifts and transfers can be performed using likorall overhead lift, for instance between bed/wheelchair, to/from floor, toilet visits, gait training, and together with stretchers.Likorall r2r (room to room) overhead lift enables the patient to be moved between two rail systems in separate rooms.Likorall overhead lift with the es designation is prepared for operation with the wireless handcontrol remote (ir) and in addition, a transfer motor can be connected for motor driven movement along the rail.Likorall s, irc overhead lift is prepared for continuous charging through the railsystem.The device instructions for use (ifu) provide the following warning regarding recommended lifting accessories: ¿using lifting accessories other than those approved can entail a risk.¿ ¿for additional guidance in selecting a sling, study the instructions for use for the respective sling models.There you will also find guidance for combining liko sling bars with liko slings.Contact your hill-rom representative for advice and information on the liko product range.¿ the universal slingbar device ifu states the slingbar ¿can be used in combination with liko slings that attaches to the sling bar using sling loops.Universal sling bar 350/450/600 can be used in combination with liko slings intended for two connection points on the sling bar, universal 670 twin in combination with liko slings intended for four connection points on the sling bar.In this event, a patient fall occurred, and the patient hit their head on the bed siderail.There was no indication the incident was life-threatening, and the patient did not require medical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, concluding no serious injury occurred.The slingbar was requested to be returned for inspection however it has not been received at this time.Based on the initial complaint information provided, use error cannot be excluded as a contributing factor as the customer used a competitor sling with the liko universal slingbar.Prevention of this type of error is outlined in the device ifu.An inspection of the device is pending.If the report of the slingbar hook breaking were to recur, it would be likely to cause or contribute to a death or serious injury.The complaint will be reassessed should additional information become available.
 
Additional Manufacturer Narrative
The slingbar was returned to the manufacturer for inspection.The slingbar was in a well-used condition.Signs of scratches/wear were observed, which can be expected since the slingbar was manufactured in 2017.One slingbar hook was broken and the other one was missing latches.The fact that one slingbar hook was missing latches could indicate that the sling has been incorrectly attached to the slingbar hook.The assignable cause is user error.Either the sling has been incorrectly attached to the slingbar hook, or the slingbar hook has entangled with surrounding equipment (e.G.Bed or wheelchair) prior to the lift.Universal slingbar can be used in combination with liko slings that attaches to the sling bar using sling loops.Liko´s universal sling bars are with two assembly options, fixed assembly or with quick-release hook.Safety instructions in universal slingbar instructions for use (7en160185) states that: "before lifting, always make sure that the sling¿s strap loops are correctly fastened to the sling bar hooks when the sling strap is extended, but before the patient is lifted from the underlying surface.For safety, load must be applied to all sling bar hooks on the sling bar during the lift! incorrect attachment of sling to sling bar may cause severe injury to the patient." although there was no device malfunction and the incident was attributed to use error, if the reported event were to recur, it could lead to serious injury or death therefore, baxter is reporting this event.
 
Event or Problem Description
It was reported that when a patient was being moved from the bed with a likorall 242 lift, the ¿suspension eyelet on the lifting jumper broke¿ causing the patient to fall.The customer reported ¿lighter physical injuries¿ because the patient landed on the bed, but the fall caused fears.The local baxter team in sweden obtained the following additional information.The female patient was reported to be between 65-85 years old and weighed 46-90 kg.At the time of the reported incident, the likorall 242 was being used with a universal slingbar 450 (prod.No.3156085) and a guldmann basic l sling.The composite hook on the universal slingbar broke when the patient was raised 20 cm above the bed and the patient¿s forehead hit the siderail of the bed.The nurse assessed the patient¿s vital signs and skin status, and no treatment was required.

Brand Name
LIKORALL 242 S, WHITE
Common Device Name
LIFT PATIENT NON AC POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
LIKO AB
nedre vagen 100
lulea 97592
SW   97592
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key21110061
Report Number8030916-2024-00134
Device Sequence Number12941440
Product Code FSA
UDI-Device Identifier00887761979819
UDI-Public(01)00887761979819
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3122010
Device Catalogue Number3122010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown